Tags

Type your tag names separated by a space and hit enter

Lambert-Eaton myasthenic syndrome associated with alemtuzumab administration.
Mult Scler Relat Disord. 2019 Jan; 27:131-132.MS

Abstract

BACKGROUND

Alemtuzumab administration is known to cause secondary autoimmune disease but has not been associated with the development of neurologic autoimmune conditions. Lambert-Eaton myasthenic syndrome (LEMS) is caused by autoantibodies directed against calcium channels on the neuromuscular junction.

CASE REPORT

We report a case of a patient with relapsing-remitting multiple sclerosis (RRMS) treated with alemtuzumab who develop generalized weakness initially attributed to progression of MS but eventually determined to be due to LEMS.

CONCLUSION

Alemtuzumab treatment can result in the development of neurologic autoimmune conditions that could mimic MS progression.

Authors+Show Affiliations

Wake Forest School of Medicine, Department of Neurology, One Medical Center Blvd, Winston Salem, NC 27157, USA.Wake Forest School of Medicine, Department of Neurology, One Medical Center Blvd, Winston Salem, NC 27157, USA. Electronic address: nabouzei@wakehealth.edu.Wake Forest School of Medicine, Department of Neurology, One Medical Center Blvd, Winston Salem, NC 27157, USA. Electronic address: ualam@wakehealth.edu.Wake Forest School of Medicine, Department of Neurology, One Medical Center Blvd, Winston Salem, NC 27157, USA. Electronic address: jcaress@wakehealth.edu.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

30384197

Citation

Hoffman, B Mark, et al. "Lambert-Eaton Myasthenic Syndrome Associated With Alemtuzumab Administration." Multiple Sclerosis and Related Disorders, vol. 27, 2019, pp. 131-132.
Hoffman BM, Zeid NA, Alam U, et al. Lambert-Eaton myasthenic syndrome associated with alemtuzumab administration. Mult Scler Relat Disord. 2019;27:131-132.
Hoffman, B. M., Zeid, N. A., Alam, U., & Caress, J. B. (2019). Lambert-Eaton myasthenic syndrome associated with alemtuzumab administration. Multiple Sclerosis and Related Disorders, 27, 131-132. https://doi.org/10.1016/j.msard.2018.10.015
Hoffman BM, et al. Lambert-Eaton Myasthenic Syndrome Associated With Alemtuzumab Administration. Mult Scler Relat Disord. 2019;27:131-132. PubMed PMID: 30384197.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Lambert-Eaton myasthenic syndrome associated with alemtuzumab administration. AU - Hoffman,B Mark, AU - Zeid,Nuhad Abou, AU - Alam,Umar, AU - Caress,James B, Y1 - 2018/10/22/ PY - 2018/07/13/received PY - 2018/10/19/revised PY - 2018/10/21/accepted PY - 2018/11/2/pubmed PY - 2019/4/17/medline PY - 2018/11/2/entrez SP - 131 EP - 132 JF - Multiple sclerosis and related disorders JO - Mult Scler Relat Disord VL - 27 N2 - BACKGROUND: Alemtuzumab administration is known to cause secondary autoimmune disease but has not been associated with the development of neurologic autoimmune conditions. Lambert-Eaton myasthenic syndrome (LEMS) is caused by autoantibodies directed against calcium channels on the neuromuscular junction. CASE REPORT: We report a case of a patient with relapsing-remitting multiple sclerosis (RRMS) treated with alemtuzumab who develop generalized weakness initially attributed to progression of MS but eventually determined to be due to LEMS. CONCLUSION: Alemtuzumab treatment can result in the development of neurologic autoimmune conditions that could mimic MS progression. SN - 2211-0356 UR - https://www.unboundmedicine.com/medline/citation/30384197/Lambert_Eaton_myasthenic_syndrome_associated_with_alemtuzumab_administration_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S2211-0348(18)30377-8 DB - PRIME DP - Unbound Medicine ER -